Virtual Teen Forums
 

Go Back   Virtual Teen Forums > > >
Register Blogs FAQ Calendar Mark Forums Read Chat Room

Reply
 
Thread Tools Display Modes
Old August 25th, 2012, 03:41 PM   #1
Michaela95
New Member
 
Join Date: August 25, 2012
Gender: Female
Default Help!

Hi! I'm 17 and have been diagnosed with bipolar 2 disorder and in a depressed phase. I'm on 300mg of qeitiapine, and wondered what medication others was on as mine is not helping me
Michaela95 is offline   Reply With Quote
Old August 26th, 2012, 10:17 PM   #2
December
Member++
 
December's Forum Picture
 
Name: Katy
Join Date: April 25, 2011
Gender: Female
Default Re: Help!

I have bipolar as well, but I am not taking anything for it. When did you start taking your medication though? Because it can take awhile for it to work or even to find the right balance of meds that will help stabilize your moods. I would talk to your doctor if after awhile you really don't see any noticeable difference in how you are feeling though. Best of luck

Zeit macht mich frei.

"And not one will know of the war, not one
Will care at last when it is done. " -Sara Teasdale, There Will Come Soft Rains

"...in the end, it was the deception itself that sustained him" -The Passage by Justin Cronin
December is offline   Reply With Quote
Old August 28th, 2012, 04:47 PM   #3
SmexiLexie510
Member
 
SmexiLexie510's Forum Picture
 
Name: Lexie
Join Date: August 28, 2012
Location: United Kingdom
Gender: Female
Blog Entries: 1
Default Re: Help!

I have Bipolar, among other things, and I take mood stabilizers, Lithium. This is what most doctors recommend for Bipolar Disorder but each individual is different and Lithium is a very serious life-long drug which can require intense monitoring. It is not usually given unless adult.

If your meds aren't working then you need to talk to your doctor/psychiatrist/whoever prescribed, as they are the only ones that can suggest/evaluate new medication.

Also, if you look online for Bipolar medication, there will be a lot of useful sites to gather information. PM me if you need anything.

You gotta stand for something or you'll fall for anything <3

Leyland, Jace, Laina, Dustin, Tristan, Maicyn, Camryn, Jamie, Isaac, Zack, Landon, Gracie, Tanner and Flynn <3
SmexiLexie510 is offline   Reply With Quote
Old August 30th, 2012, 09:53 AM   #4
Michaela95
New Member
 
Join Date: August 25, 2012
Gender: Female
Default

Does lithium make you put on weight?
Michaela95 is offline   Reply With Quote
Old September 1st, 2012, 10:00 AM   #5
SmexiLexie510
Member
 
SmexiLexie510's Forum Picture
 
Name: Lexie
Join Date: August 28, 2012
Location: United Kingdom
Gender: Female
Blog Entries: 1
Default Re: Help!

Quote:
Originally Posted by Michaela95 View Post
Does lithium make you put on weight?
it didn't with me, no. But there are some serious side effects and that is why doctor are generally hesitant to prescribe it, unless absolutely necessary.


Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Lithium:

Drying or thinning of the hair; hair loss; mild hand tremor; mild loss of appetite; mild thirst; mild tiredness; temporary, mild nausea and general discomfort at the beginning of treatment.

Seek medical attention right away if any of these SEVERE side effects occur when using Lithium:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); back and forth eye movements; confusion; diarrhea; dizziness or light-headedness; drowsiness; dry mouth or eyes; fainting; giddiness; inability to control the bladder or bowels; increased or decreased urination; increased thirst; involuntary twitching or muscle movements; loss of consciousness; loss of coordination; muscle weakness; numbness of the skin; restlessness; ringing in the ears; seizures; severe or persistent headache or nausea; shortness of breath; slow or irregular heartbeat; sluggishness; slurred speech; swelling of the ankles or wrists; tremor; unsteadiness; vision changes (eg, blurred vision); vomiting; weight changes.

Taken from drugs.com/lithium side effects. hope this helps

You gotta stand for something or you'll fall for anything <3

Leyland, Jace, Laina, Dustin, Tristan, Maicyn, Camryn, Jamie, Isaac, Zack, Landon, Gracie, Tanner and Flynn <3
SmexiLexie510 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 05:19 AM.


Powered by vBulletin®
Copyright©2000 - 2017
Search Engine Optimisation provided by DragonByte SEO (Lite) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.
Copyright 2004 - 2017, VirtualTeen.org